MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED LATERALIZED GLENOSPHERE TRIAL (+3MM) 42MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC PERFORM REVERSED LATERALIZED GLENOSPHERE TRIAL (+3MM) 42MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWJ138
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while removing the trial from the baseplate, the central plastic portion that surrounds the screw broke off from the surrounding trial.The issue was noticed as the small piece of plastic was still in the joint, and was noticed by the surgeon.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows sign of extensive usage as evident by wear marks on the device surface.Centre of the trail show obvious signs of breakage, it can be established that the breakage is due to cyclic loading, which subsequently resulted in fatigue fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by cyclic loading which resulted into a fatigue fracture.If any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
PERFORM REVERSED LATERALIZED GLENOSPHERE TRIAL (+3MM) 42MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15284393
Report Number3004983210-2022-00058
Device Sequence Number7092139
Product Code LXH
UDI-Device Identifier00846832062591
UDI-Public00846832062591
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWJ138
Device Catalogue NumberMWJ138
Device Lot NumberCR2416300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown